Alert archive / California / Gale Warnings in 2008

Gale Warning 24, NWS San Francisco Bay Area, CA

November 1, 2008

NWS San Francisco Bay Area, CA issued this gale warning at Nov 1, 2008, 2:59 AM PDT. It took effect at Nov 1, 2008, 5:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2008, 2:59 AM PDT (09:59 UTC)
In effect from
Nov 1, 2008, 5:00 AM PDT
Expired
Nov 1, 2008, 2:31 PM PDT
In force
10 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KMTR 010959
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
259 AM PDT SAT NOV 1 2008

GUSTY SOUTHERLY WINDS WILL CONTINUE WELL THROUGH THE WEEKEND AS A
TROUGH RESIDES OVER THE EAST PACIFIC.

PZZ570-011800-
/O.UPG.KMTR.SC.Y.0142.000000T0000Z-081102T1000Z/
/O.NEW.KMTR.GL.W.0024.081101T1200Z-081102T0000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM-
259 AM PDT SAT NOV 1 2008

...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

A COLD FRONT IS APPROACHING THE COASTAL WATERS THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL
GUSTS TO 45 KT. THE STRONGEST WINDS ARE EXPECTED IN THE NORTHERN
WATERS. WINDS ARE EXPECTED TO SUBSIDE LATE TONIGHT...HOWEVER SEAS
WILL BEGIN TO BUILD THIS AFTERNOON AS THE COLD FRONT APPROACHES
THE COAST. ALSO EXPECT SHOWERS AND THUNDERSTORMS TO ACCOMPANY THIS
WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ545-011800-
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081102T1200Z/
/O.NEW.KMTR.RB.Y.0035.081101T1900Z-081102T1200Z/
POINT REYES TO PIGEON POINT TO 20 NM-
259 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY...
...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM NOON PDT
TODAY TO 4 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM NOON PDT
TODAY TO 4 AM PST SUNDAY.  

A COLD FRONT IS APPROACHING THE COASTAL WATERS THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 20 TO 30 KT. WINDS ARE EXPECTED
TO SUBSIDE LATE TONIGHT...HOWEVER SEAS WILL BEGIN TO BUILD THIS
AFTERNOON AS THE COLD FRONT APPROACHES THE COAST. ALSO EXPECT SHOWERS
AND THUNDERSTORMS TO ACCOMPANY THIS WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ540-011800-
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081102T1200Z/
POINT ARENA TO POINT REYES TO 20 NM-
259 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY...

A COLD FRONT IS APPROACHING THE COASTAL WATERS THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 20 TO 30 KT. WINDS ARE EXPECTED TO
SUBSIDE LATE TONIGHT...HOWEVER SEAS WILL BEGIN TO BUILD THIS
AFTERNOON AS THE COLD FRONT APPROACHES THE COAST. ALSO EXPECT
SHOWERS AND THUNDERSTORMS TO ACCOMPANY THIS WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-011800-
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081102T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
259 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A COLD FRONT IS APPROACHING THE SAN FRANCISCO BAY THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 15 TO 25 KT. WINDS ARE EXPECTED TO
SUBSIDE LATE TONIGHT. ALSO EXPECT SHOWERS AND THUNDERSTORMS TO
ACCOMPANY THIS WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-011800-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081102T1200Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM-
259 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A COLD FRONT IS APPROACHING THE COASTAL WATERS THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 20 TO 30 KT. WINDS ARE EXPECTED
TO SUBSIDE LATE TONIGHT...HOWEVER SEAS WILL BEGIN TO BUILD THIS
AFTERNOON AS THE COLD FRONT APPROACHES THE COAST. ALSO EXPECT SHOWERS
AND THUNDERSTORMS TO ACCOMPANY THIS WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-011800-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081102T1200Z/
PIGEON POINT TO POINT PINOS TO 20 NM-
259 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A COLD FRONT IS APPROACHING THE COASTAL WATERS THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 20 TO 30 KT. WINDS ARE EXPECTED
TO SUBSIDE LATE TONIGHT...HOWEVER SEAS WILL BEGIN TO BUILD THIS
AFTERNOON AS THE COLD FRONT APPROACHES THE COAST. ALSO EXPECT SHOWERS
AND THUNDERSTORMS TO ACCOMPANY THIS WEATHER SYSTEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-011800-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081102T1200Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM-
259 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A COLD FRONT IS APPROACHING THE COASTAL WATERS THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 20 TO 30 KT. WINDS ARE EXPECTED
TO SUBSIDE LATE TONIGHT...HOWEVER SEAS WILL BEGIN TO BUILD THIS
AFTERNOON AS THE COLD FRONT APPROACHES THE COAST. ALSO EXPECT SHOWERS
AND THUNDERSTORMS TO ACCOMPANY THIS WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
2 follow-up statements
000
WHUS76 KMTR 011558
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
858 AM PDT SAT NOV 1 2008

GUSTY SOUTHERLY WINDS WILL CONTINUE WELL THROUGH THE WEEKEND AS A
TROUGH RESIDES OVER THE EAST PACIFIC.

PZZ570-020000-
/O.CON.KMTR.GL.W.0024.000000T0000Z-081102T0000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM-
858 AM PDT SAT NOV 1 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

A COLD FRONT IS APPROACHING THE COASTAL WATERS THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL
GUSTS TO 45 KT. THE STRONGEST WINDS ARE EXPECTED IN THE NORTHERN
WATERS. WINDS ARE EXPECTED TO SUBSIDE LATE TONIGHT...HOWEVER SEAS
WILL BEGIN TO BUILD THIS AFTERNOON AS THE COLD FRONT APPROACHES
THE COAST. ALSO EXPECT SHOWERS AND THUNDERSTORMS TO ACCOMPANY
THIS WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ545-020000-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081102T1200Z/
/O.CON.KMTR.RB.Y.0035.081101T1900Z-081102T1200Z/
POINT REYES TO PIGEON POINT TO 20 NM-
858 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...
...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM NOON
PDT TODAY TO 4 AM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. A
SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM NOON
PDT TODAY TO 4 AM PST SUNDAY. 

A COLD FRONT IS APPROACHING THE COASTAL WATERS THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 20 TO 30 KT. WINDS ARE EXPECTED
TO SUBSIDE LATE TONIGHT...HOWEVER SEAS WILL BEGIN TO BUILD THIS
AFTERNOON AS THE COLD FRONT APPROACHES THE COAST. ALSO EXPECT
SHOWERS AND THUNDERSTORMS TO ACCOMPANY THIS WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ540-020000-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081102T1200Z/
POINT ARENA TO POINT REYES TO 20 NM-
858 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A COLD FRONT IS APPROACHING THE COASTAL WATERS THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL
GUSTS TO 45 KT. THE STRONGEST WINDS ARE EXPECTED IN THE NORTHERN
WATERS. WINDS ARE EXPECTED TO SUBSIDE LATE TONIGHT...HOWEVER SEAS
WILL BEGIN TO BUILD THIS AFTERNOON AS THE COLD FRONT APPROACHES
THE COAST. ALSO EXPECT SHOWERS AND THUNDERSTORMS TO ACCOMPANY THIS
WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-020000-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081102T1200Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM-
858 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A COLD FRONT IS APPROACHING THE COASTAL WATERS THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL
GUSTS TO 45 KT. WINDS ARE EXPECTED TO SUBSIDE LATE TONIGHT...
HOWEVER SEAS WILL BEGIN TO BUILD THIS AFTERNOON AS THE COLD FRONT
APPROACHES THE COAST. ALSO EXPECT SHOWERS AND THUNDERSTORMS TO
ACCOMPANY THIS WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-020000-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081102T1200Z/
PIGEON POINT TO POINT PINOS TO 20 NM-
858 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A COLD FRONT IS APPROACHING THE COASTAL WATERS THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL
GUSTS TO 45 KT. WINDS ARE EXPECTED TO SUBSIDE LATE TONIGHT...
HOWEVER SEAS WILL BEGIN TO BUILD THIS AFTERNOON AS THE COLD FRONT
APPROACHES THE COAST. ALSO EXPECT SHOWERS AND THUNDERSTORMS TO
ACCOMPANY THIS WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-020000-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081102T1200Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM-
858 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A COLD FRONT IS APPROACHING THE COASTAL WATERS THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 25 TO 35 KNOTS WITH OCCASIONAL
GUSTS TO 45 KT. WINDS ARE EXPECTED TO SUBSIDE LATE TONIGHT...
HOWEVER SEAS WILL BEGIN TO BUILD THIS AFTERNOON AS THE COLD FRONT
APPROACHES THE COAST. ALSO EXPECT SHOWERS AND THUNDERSTORMS TO
ACCOMPANY THIS WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-020000-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081102T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
858 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR A ROUGH BAR IN EFFECT FROM NOON PDT
TODAY TO 4 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM NOON PDT
TODAY TO 4 AM PST SUNDAY.  

A COLD FRONT IS APPROACHING THE COASTAL WATERS THIS MORNING
RESULTING IN SOUTHERLY WINDS OF 20 TO 30 KT. WINDS ARE EXPECTED
TO SUBSIDE LATE TONIGHT...HOWEVER SEAS WILL BEGIN TO BUILD THIS
AFTERNOON AS THE COLD FRONT APPROACHES THE COAST. ALSO EXPECT SHOWERS
AND THUNDERSTORMS TO ACCOMPANY THIS WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
GUDGEL

THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
000
WHUS76 KMTR 012131
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
231 PM PDT SAT NOV 1 2008

GUSTY SOUTHERLY WINDS WILL CONTINUE WELL THROUGH SUNDAY AS A
TROUGH RESIDES OVER THE EAST PACIFIC.

PZZ570-020545-
/O.CAN.KMTR.GL.W.0024.000000T0000Z-081102T0000Z/
/O.EXB.KMTR.SC.Y.0142.081101T2131Z-081102T0600Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM-
231 PM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

COLD-FRONTAL PASSAGE OVER THE COASTAL WATERS IS BEING ACCOMPANIED
BY LOCALLY HEAVY RAIN...GUSTY WIND...AND OCCASIONAL THUNDERSTORM
ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-020545-
/O.EXT.KMTR.RB.Y.0035.000000T0000Z-081102T0800Z/
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081102T0600Z/
POINT REYES TO PIGEON POINT TO 20 NM-
231 PM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 1 AM
PDT SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING. THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT
UNTIL 1 AM PDT SUNDAY. 

A COLD FRONT IS OVER THE COASTAL WATERS RESULTING IN SOUTHERLY
WINDS OF 20 TO 30 KT. WINDS ARE EXPECTED TO SUBSIDE LATE
TONIGHT...HOWEVER SEAS ARE RISING AS THE COLD FRONT APPROACHES
THE COAST. ALSO EXPECT SHOWERS AND THUNDERSTORMS TO ACCOMPANY
THIS WEATHER SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ540-020545-
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081102T0600Z/
POINT ARENA TO POINT REYES TO 20 NM-
231 PM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

COLD-FRONTAL PASSAGE OVER THE COASTAL WATERS IS BEING ACCOMPANIED
BY LOCALLY HEAVY RAIN...GUSTY WIND...AND OCCASIONAL THUNDERSTORM
ACTIVITY. WINDS ARE EXPECTED TO SUBSIDE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-020545-
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081102T0600Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM-
231 PM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

COLD-FRONTAL PASSAGE OVER THE COASTAL WATERS IS BEING ACCOMPANIED
BY LOCALLY HEAVY RAIN...GUSTY WIND...AND OCCASIONAL THUNDERSTORM
ACTIVITY. WINDS ARE EXPECTED TO SUBSIDE LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-020545-
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081102T0600Z/
PIGEON POINT TO POINT PINOS TO 20 NM-
231 PM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

COLD-FRONTAL PASSAGE OVER THE COASTAL WATERS IS BEING ACCOMPANIED
BY LOCALLY HEAVY RAIN...GUSTY WIND...AND OCCASIONAL THUNDERSTORM
ACTIVITY. WINDS ARE EXPECTED TO SUBSIDE LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-020545-
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081102T0600Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM-
231 PM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

COLD-FRONTAL PASSAGE OVER THE COASTAL WATERS IS BEING ACCOMPANIED
BY LOCALLY HEAVY RAIN...GUSTY WIND...AND OCCASIONAL THUNDERSTORM
ACTIVITY. WINDS ARE EXPECTED TO SUBSIDE LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-020545-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081102T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
231 PM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A COLD FRONT IS APPROACHING THE SAN FRANCISCO BAY AREA THIS LATE
AFTERNOON RESULTING IN SOUTHERLY WINDS OF 20 TO 30 KT WITH SHOWERS
AND SOME THUNDERSTORMS. WINDS ARE EXPECTED TO SUBSIDE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
GUDGEL

THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Oct 31, 10:30 PM PDT, 4 hours 29 minutes earlier.

Area forecast discussion, Oct 31, 10:30 PM PDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1030 PM PDT FRI OCT 31 2008

.DISCUSSION...AS OF 9:00 PM PDT FRIDAY...WIDELY SCATTERED LIGHT
SHOWERS CONTINUE THIS EVENING ACROSS OUR REGION IN THE WARM SECTOR
AHEAD OF THE INCOMING PACIFIC FRONTAL SYSTEM. WARM ADVECTION
RESULTED IN MILD TEMPERATURES TODAY...MAINLY IN THE 60S AND 70S.
WIDESPREAD LIGHT PRECIP WILL SPREAD ACROSS THE THE NORTHERN PORTION
OF OUR FORECAST AREA LATE TONIGHT AS BOTH WARM ADVECTION AND
MOISTURE INCREASE AHEAD OF THE INCOMING SYSTEM.

SYSTEM CURRENTLY LOOKS QUITE IMPRESSIVE ON SATELLITE IMAGERY AS IT
MOVES INSIDE 130W. CLOUD TOPS HAVE RECENTLY BEEN COOLING BOTH IN THE
APPROACHING WARM ADVECTION CLOUD MASS JUST OFF THE CENTRAL CA COAST
AND ALONG THE COLD FRONTAL BAND FARTHER OFFSHORE. THERE IS ALSO A
GOOD DEAL OF COLD ADVECTION EVIDENT ON THE BACK SIDE OF THE SYSTEM
WITH A LARGE AREA OF CONVECTIVE CLOUD ELEMENTS DEVELOPING
NEAR 37N/135W. AMSU PRECIPITABLE WATER VALUES FEEDING INTO
THIS SYSTEM FROM THE SOUTHWEST ARE GENERALLY IN THE 1.2 TO 1.4 INCH
RANGE...NOT AS JUICY AS THE AIRMASS ASSOCIATED WITH YESTERDAYS
SYSTEM...BUT STILL RESPECTABLE. PLUS...THIS SYSTEM IS MORE ORGANIZED
AND MUCH MORE CAPABLE OF PRODUCING STRONG LIFT THAN YESTERDAYS.

THE MOST IMPORTANT FORECAST ISSUES IN THE SHORT TERM CONCERN THE
TIMING OF THE HEAVIER PRECIP AS THE COLD FRONT APPROACHES ON
SATURDAY AND...MORE IMPORTANTLY...THE LIKELIHOOD OF HEAVY RAIN RATES
THAT MAY CAUSE PROBLEMS IN THE BURN AREAS OF MONTEREY AND SANTA CRUZ
COUNTIES. THE LATEST NAM (00Z) AND GFS (18Z) AGREE THAT A PERIOD OF
HEAVY RAIN IS LIKELY TOMORROW AFTERNOON OR EVENING...BUT THE TIMING
AND EXACT LOCATION OF HEAVIER RAIN RATES DIFFERS BETWEEN THE
MODELS...RESULTING IN FORECAST UNCERTAINTY. THE 00Z NAM FORECASTS
MOSTLY LIGHT PRECIP THROUGH LATE TOMORROW AFTERNOON...AND THEN
INCREASES RAIN RATES SHARPLY BETWEEN 00Z AND 03Z (5-8 PM LCL) FROM
MARIN COUNTY SOUTH TO SANTA CRUZ COUNTY. THE 18Z GFS IS FASTER IN
DEVELOPING HEAVIER RAIN RATES...AND ALSO DEPICTS A MORE WIDESPREAD
HEAVY RAINFALL DISTRIBUTION. THE GFS INCREASES RAIN RATES IN THE
NORTH BAY DURING THE LATE MORNING HOURS...AND THEN SOUTH THROUGH MOST
OF THE REMAINDER OF OUR FORECAST AREA DURING THE AFTERNOON HOURS. THE
12Z ECMWF DEPICTS A SCENARIO SIMILAR TO THE GFS. WILL NOT TRY TO
FINE-TUNE THE CURRENT FORECAST AT THIS TIME AND INSTEAD WAIT FOR THE
FULL COMPLIMENT OF 00Z MODEL DATA TO ARRIVE. IN ANY CASE...THE
APPEARS AMPLE EVIDENCE THAT A PERIOD OF HEAVY RAIN RATES IS POSSIBLE
ACROSS MUCH OF OUR CWA TOMORROW AFTERNOON AND/OR EVENING. CURRENT SPS
DRAWS ATTENTION TO THIS LIKELIHOOD. BEST ESTIMATE OF THE POTENTIAL
FOR HEAVY RAIN IN THE BURN AREAS IS MID AFTERNOON IN THE SANTA CRUZ
MOUNTAINS...AND LATE AFTERNOON OR EARLY EVENING IN MONTEREY COUNTY.
RAINFALL WILL TAPER OFF BY LATE SATURDAY EVENING AFTER FRONTAL
PASSAGE...WITH ONLY SCATTERED SHOWERS EXPECTED FOR THE BALANCE OF
SATURDAY NIGHT INTO SUNDAY MORNING.

RAINFALL TOTALS THROUGH SATURDAY EVENING ARE STILL PROJECTED TO
RANGE FROM 0.5 TO 1.5 INCHES AT LOWER ELEVATIONS AND FROM 1.5 TO 3
INCHES IN THE MOUNTAINS...WITH THE HEAVIEST RAINFALL EXPECTED ON
SOUTHWEST-FACING SLOPES OF THE COASTAL RANGES. THE AIRMASS IS
FORECAST TO BE SOMEWHAT UNSTABLE ALONG AND BEHIND THE FRONT AND SO
THUNDERSTORMS ARE POSSIBLE TOMORROW AFTERNOON AND EVENING. CURRENT
LONG-RANGE LIGHTNING DETECTION NETWORK INDICATES LIGHTNING ONLY IN
THE COOL POOL BEHIND THE FRONT.

SOUTHERLY WINDS ARE LOCALLY STRONG AND GUSTY IN THE HILLS THIS
EVENING...WITH LOCAL WIND GUSTS IN THE 35 TO 40 KT RANGE IN THE
NORTH AND EAST BAY HILLS. INDICATIONS ARE THAT WINDS MAY INCREASE A
BIT MORE OVERNIGHT AND INTO SATURDAY MORNING. WILL HOLD OFF ON A
WIND ADVISORY AS THIS LOOKS LIKE A MARGINAL WIND EVENT...BUT WILL
WATCH WINDS CLOSELY OVERNIGHT...PARTICULARLY IN THE HILLS.

WE SHOULD SEE A BREAK FROM WET WEATHER FROM SUNDAY AFTERNOON
THROUGH SUNDAY NIGHT. A FAST-MOVING SYSTEM IS THEN FORECAST TO SLIDE
ACROSS NORTHERN CA MONDAY AND MONDAY EVENING. PRECIP WITH THAT
SYSTEM IS FORECAST TO BE HEAVIEST ACROSS NORTHWEST CA AND THE
NORTHERN SIERRA NEVADA...BUT ALL MODELS BRING SOME RAINFALL SOUTH
ACROSS OUR ENTIRE FORECAST AREA BY MONDAY EVENING. DRY WEATHER IS
THEN FORECAST FROM ELECTION DAY THROUGH THE END OF NEXT WEEK.

&&

.AVIATION...AS OF 10:30 PM PDT FRIDAY...06Z TAFS ENCOMPASS WHAT WILL
VERY LIKELY TURN OUT TO BE A COMBINATION OF INCREASED WINDS AND RAIN
AS WELL AS POSSIBLE THUNDERSTORMS ON SATURDAY. LOCALLY GUSTY SE WINDS
WILL CONTINUE OVERNIGHT WITH GREATER COVERAGE OF GUSTY S-SE WINDS
FROM LATE SATURDAY MORNING INTO THE AFTERNOON. STEEPENING MID LEVEL
INSTABILITY...LIFTED INDEXES GOING SLIGHTLY NEGATIVE BY LATE MORNING
AND THE ARRIVAL OF A 500 MB SHORTWAVE TROUGH COULD CAUSE A FEW
THUNDERSTORMS SATURDAY. TEMPO IFR IS FORECAST FOR LATE MORNING AND
AGAIN IN THE AFTERNOON. COLD FRONTAL PASSAGE IS EXPECTED BY LATE
AFTERNOON OR EARLY EVENING AT AREA TERMINALS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...ALL COASTAL WATERS AND BAYS.

&&

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: CANEPA

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Oct 31, 5:29 AM PDT, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
529 AM PDT FRI OCT 31 2008

CAZ006-505>513-516>518-528>530-011300-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
529 AM PDT FRI OCT 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND
MONTEREY BAY AREAS

.DAY ONE...FRIDAY AND FRIDAY NIGHT

PERIODS OF LIGHT RAIN SHOWERS ARE EXPECTED THROUGH THE DAY TODAY
INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY A MUCH STRONGER COLD FRONT IS FORECAST TO AFFECT THE
REGION WITH 1-2 INCHES OF RAIN POSSIBLE IN THE WETTER LOCATIONS.
LOCALLY STRONG WINDS AND HEAVY RAIN ARE POSSIBLE. THE RECENTLY BURNED
AREAS OF MONTEREY AND SANTA CRUZ COUNTIES WILL NEED TO BE
MONITORED CLOSELY IF HEAVY RAINFALL APPEARS IMMINENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 2:59 AM PDTSmall Craft Advisory for Rough BarMTR22 hr
Nov 1, 7:45 AM PDTWind AdvisoryMTRMarin, San Mateo, Santa Clara, Santa Cruz, Sonoma15 hr

Nearby

Gale Warnings in California, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.